scared .Does this sound like a seizure?

Discussion in 'Fibromyalgia Main Forum' started by willruthie1965, Jun 21, 2008.

  1. willruthie1965

    willruthie1965 New Member

    I woke last night with chills I started shaking so bad my head started hurting at the base. I coudn't talk right because of the shaking. I am scared this has never happened to me. Hubby was so sweet he layed near me with extra blankets to get me warm. Ruthie
  2. poets

    poets Member

    This doesn't sound like a seizure. I know because my son Adam has seizures. It sounds as if perhaps you had a panic attack. Was your heart beating fast? I've been awakened by panic attacks myself and this sounds as if that's what it could be.
    Hope you don't have any more.

    Gentle Hugs,
  3. Dee50

    Dee50 New Member

    I would call doctor and tell him about this. Have you had a stress test on your heart. If not it may be time to ask your doctor to line one up for you,just a thought.
  4. Granniluvsu

    Granniluvsu Well-Known Member

    I do not think it was a seizure especially if you did not lose consciuness and you did not know what was going on.

    My son had his first gran mal seizure when he was about 17-18, just getting ready for college. Now that was scarey !!!! If you were still "with it" so to speak I do not believe it was a seizure.

    Hope this helps and holler out if you need anything more.

    Not quite sure what caused it , maybe stress but I would mention it to your doc.


    [This Message was Edited on 06/21/2008]
  5. willruthie1965

    willruthie1965 New Member

    Wondering why I coudn't control my body.I dont think it was panic because I know wht that feels like.
  6. willruthie1965

    willruthie1965 New Member

    I also have a uti.I am not sure if that infection can cause this. Ruthie
  7. MamaDove

    MamaDove New Member

    My husband also has seziures and that does not sound like it to me either, however, since you posted you had a UTI, I wondered...
    Are you taking an abx for the UTI??? If so, what? Could be a reaction to the abx, sounds all too familiar to me...I may not be on again til the morning so please of you are taking an abx, please look up the possible reactions, esp. if it one of the commonly prescribed quinolones for UTI's, such as Cipro or Levaquin...

    Hope that was the last of it for you...
    Will check in tomorrow~MamaDove

    Ruthie, I just checked your previous posts and saw you were on an abx...2-3 days ago you started it??? Please check what it is and if it is a quinolone you have alot to consider dear...I am quite concerned now, hope you see this and avoid any further problems if in fact it is the abx causing the symptoms...[This Message was Edited on 06/21/2008]
  8. willruthie1965

    willruthie1965 New Member

    Reaction to Cipro? Ruthie
  9. Didoe

    Didoe New Member

    there are different types of seizures, not everything is epilepsy.

    but more importantly what you may think is a seizure may not be.

    As other members suggested you may be reacting to a medication, it could be but doesnt sound like a panic attack, could be from fever, could be stroke symptom...but all these long distance 'could be's' can be frightening for no reason, seeing a doctor might be a good idea.
  10. cbs1234

    cbs1234 New Member

    Yes, cipro and the other fluoroquinilone antibiotics are known to cause seizures. I know an attorney that had grand mal seizures for about 6 years after taking floxin--a sister drug to cipro.

    If you've just developed seizures while you were taking one of these antibiotics, there is a pretty good chance it is an adverse reaction.

    However, your case doesn't sound like a seizure. It does sound like the drug may be the cause though. Many, many, many folks that have reactions to these drugs end up with bad tremors, intercranial pressure and headaches to name a few of the nasty side effects.

    Go to\quinolones for some eye opening stories.

    Good luck.
    [This Message was Edited on 06/22/2008]
  11. MamaDove

    MamaDove New Member

    How are you feeling today?

    Is Cipro the abx you are taking. is that why you replied, Reaction to Cipro?

    Let us know how you are doing today~MamaDove
  12. jaded_lady

    jaded_lady New Member

    My sister has had the 'chills' at night time while in bed. I have had extremem shivering while I was up.

    I think it is your body temperature falling and shock like symptoms. If some will hand me a half full cup of warm, not hot coffee, I put both hands around the cup and shake so violently that the coffees nearly spills (half a cup and warm not hot).

    Sometimes someone will help hold the cup for the first couple of sips. It eventually quiets down.

    I have told my daughters, not to let an ambulance crew treat me for shock symptoms until they have tried the warm coffe or drink first.
  13. BlueSky555

    BlueSky555 New Member

    Hi Ruthie,

    That doesn't sound like a seizure to me. I had one and can tell you how I felt. I felt what feels like fluid, running up the back rt. side of my neck, then began to feel kinda weird, no pain, had time to sit and drink a soft drink. I then decided I needed to tell somebody and just as I said, "I'm not feeling very well", I woke up 2 days later in the hospital. Through the entire ordeal, I don't remember any pain, of course I don't know what meds they had me on.

    I was told later, that I became unconscious and didn't know anyone for 2 days. I hope that never happens again. It's the only one I have ever had.

    I would definitely advise you to talk with your doctor about it.

    I hope you will be fine,

  14. willruthie1965

    willruthie1965 New Member

    Thanks I just got so scared because my jaws were hurting and shaking so bad that I coudn't talk. I was not in control over my body.I am still worried that I may need a mri of my brain.

    It doesn't seem right that I would losse control over my body. Ruthhie
  15. MommaNeedinHelp

    MommaNeedinHelp New Member

    My hubby went through this. It started with the chills like you had. I did everything to get him to stop shaking, but nothing helped. Eventually, when he ate certain foods, such as pineapple he had these shakes too. We went to dr and it was his gallbladder. Go have it checked out!
  16. ladude

    ladude New Member

    sounds like what I went thru 2 years ago but with more pain than I'd ever experienced.

    My docs said it was probably a seizure. I take .05 for sleep. My doc said to increase the dose up to 3mg and it kept it away. But it left so weak I was unable to cook or even feed my self or weeks.

    It got so bad I had to go to the ER. when they gave me iv fluids it helped just temporarily. I had a EEG but after the episodes stopped so everything looked OK.

    hope you are doing better


  17. willruthie1965

    willruthie1965 New Member

    Thanks so much I still have pain in my jaw from whatever happened.IT was that violent. Ruthie
  18. oddparts

    oddparts New Member

    Possible but di you ever consider rheumatoid arthritis. I have RA and when I get a flare up that is how it ocmes. There is no way that i can get warm. Check with the md. Tell him what happened, see what he says and ask him to do atest called a sed rate thsi will help detemine if you are suseptible to RA. Hope this helps.